Alert archive / New Hampshire / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 28, 2019, 3:12 PM EDT for Coos County, New Hampshire. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 3:12 PM EDT (19:12 UTC)
- Expired
- Jul 28, 2019, 5:09 PM EDT
- In force
- 117 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Coos County, NH
The radar
The Burlington radar (KCXX), 140 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS51 KGYX 281912
FFWGYX
NHC007-282215-
/O.NEW.KGYX.FF.W.0003.190728T1912Z-190728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
312 PM EDT Sun Jul 28 2019
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
East central Coos County in northern New Hampshire...
* Until 615 PM EDT.
* At 312 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain near Colebrook. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Colebrook, Errol, Dixville, Columbia, Clarksville, Stewartstown and
Wentworth Location.
This also includes...
Dixville Notch State Park and Coleman State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4484 7155 4485 7156 4491 7150 4493 7151
4496 7152 4498 7153 4501 7118 4482 7118
4480 7157 4482 7158
$$
Kimble3 follow-up statements
334
WGUS71 KGYX 281939
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
339 PM EDT Sun Jul 28 2019
NHC007-282215-
/O.CON.KGYX.FF.W.0003.000000T0000Z-190728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coos NH-
339 PM EDT Sun Jul 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
EAST CENTRAL COOS COUNTY...
At 338 PM EDT, Doppler radar indicated that the original
thunderstorms which produced the very heavy rainfall had weakened
and moved eastward. Up to two inches of rain has already fallen.
Additional thunderstorms are likely to add to the flash flooding
threat.
Some locations that will experience flooding include...
Colebrook, Errol, Dixville, Columbia, Clarksville, Stewartstown and
Wentworth Location.
This also includes...
Dixville Notch State Park and Coleman State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4484 7155 4485 7156 4491 7150 4493 7151
4496 7152 4498 7153 4501 7118 4482 7118
4480 7157 4482 7158
$$
Kimble713
WGUS71 KGYX 282017
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
417 PM EDT Sun Jul 28 2019
NHC007-282215-
/O.CON.KGYX.FF.W.0003.000000T0000Z-190728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coos NH-
417 PM EDT Sun Jul 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
EAST CENTRAL COOS COUNTY...
At 416 PM EDT, Doppler radar indicated the heavy rain was coming to
an end across the warned area. However, flash flooding will remain a
threat until waters recede.
Some locations that will experience flooding include...
Colebrook, Errol, Dixville, Columbia, Clarksville, Stewartstown and
Wentworth Location.
This also includes...
Dixville Notch State Park and Coleman State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4484 7155 4485 7156 4491 7150 4493 7151
4496 7152 4498 7153 4501 7118 4482 7118
4480 7157 4482 7158
$$
Kimble502
WGUS71 KGYX 282109
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
509 PM EDT Sun Jul 28 2019
NHC007-282119-
/O.CAN.KGYX.FF.W.0003.000000T0000Z-190728T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coos NH-
509 PM EDT Sun Jul 28 2019
...THE FLASH FLOOD WARNING FOR EAST CENTRAL COOS COUNTY IS
CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4484 7155 4485 7156 4491 7150 4493 7151
4496 7152 4498 7153 4501 7118 4482 7118
4480 7157 4482 7158
$$
KimbleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:55 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 28, 2:55 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Gray ME 255 PM EDT Sun Jul 28 2019 .SYNOPSIS... A weak frontal boundary will move south across the region this evening, generating showers and thunderstorms. The front won't result in much of an airmass change though. Expect to see gradually increasing temperatures and humidity through Tuesday when another frontal boundary moves through. This front will bring another chance of showers and thunderstorms Tuesday evening into Wednesday with cooler air arriving behind it for the last part of the week. && .NEAR TERM /THROUGH TONIGHT/... Primary focus of the near term will be on showers and thunderstorms moving across the forecast area. A weak surface boundary is dropping south out of Canada this afternoon and will wash out over the coastal plain later this evening. Strong surface heating and relatively high surface dewpoints is resulting in MLCape values of 1000-1500j/kg. That being said, there is very little directional or speed shear aloft. A weakening mid level shortwave is moving through the area as well. This all combines to produce a decent environment for convection, but not a strong enough environment for widespread severe thunderstorms. Expect gusty winds to by the primary threat and SPC has placed us in a marginal area for severe. One or two cells may develop enough structure to warrant a warning this evening. As the upper level support for storms races off to the east this evening, expect to see storms quickly die off before midnight. Due to the remaining low level moisture though, we will likely see areas of fog develop again tonight in favored valley locations. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Upper level flow becomes more zonal on Monday morning with a weak mid level ridge building over northern New England. This should be enough stability to keep the weather quiet. Upper level flow shifts to the southwest overnight on Monday, resulting in warmer temperatures moving in and prepping us for the next system. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A frontal system will approach from the west on Tuesday. Strong southwest flow ahead of the system should allow for the warmest temperatures of the forecast period. Locations in southern New Hampshire and the coastal plain of Maine will see temperatures climb into the lower 90s, with 80s further inland. The frontal boundary is relatively slow moving and looks like it should cross the region during the overnight hours Tuesday night and into Wednesday. This timing would keep the weather primarily showers with isolated thunderstorms and should limit any severe thunderstorm activity. Once the system clears the coast on Wednesday, high pressure and cooler temperatures prevail for Thursday and Friday before another system arrives on Saturday. The system on Saturday currently looks like it should move out of the mid-Atlantic states on Saturday and across the region by Sunday morning. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Short Term...Showers and thunderstorms this evening will produce some areas of MVFR. There will likely be some valley fog tonight as well that will generate some IFR/LIFR conditions at a few of the TAF sites. Otherwise, tomorrow looks mainly VFR. Long Term...Mainly VFR conditions expected, with MVFR/IFR conditions expected on Tuesday as a frontal boundary moves through. && .MARINE... Short Term...No Flags but winds may briefly approach sca levels this evening. Long Term...No flags expected. && .EQUIPMENT... The Sugarloaf NWR transmitter is off the air until further notice. This will be an extended outage as the tower, which was severely damaged in a winter storm, is rebuilt. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && Pohl
Hazardous weather outlook, Jul 28, 3:16 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 316 AM EDT Sun Jul 28 2019 MEZ007>009-012>014-NHZ001>006-290730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Expect showers and thunderstorms to develop this afternoon. Although storms are not expected to reach severe limits, some could produce gusty winds, small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More showers and thunderstorms are possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>152-154-290730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation not required. ANZ153-MEZ018>028-NHZ007>015-290730- Casco Bay-Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More showers and thunderstorms are possible Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation not required.
In the hours before
Special weather statement, Jul 28, 2:02 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Gray ME 202 PM EDT Sun Jul 28 2019 MEZ008-009-013-014-281830- Southern Franklin-Southern Somerset-Northern Franklin-Central Somerset- 202 PM EDT Sun Jul 28 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET AND EAST CENTRAL FRANKLIN COUNTIES... At 202 PM EDT, a strong thunderstorm was located near Kingfield, or 18 miles north of Farmington, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Kingfield, Carrabassett Valley, Phillips, Anson, Embden, Avon, Concord, Lexington, Mount Abram, Freeman, New Portland, Salem, Pleasant Ridge Plantation, Highland Plantation, Strong and New Vineyard. This also includes... Mount Abraham and Spaulding Mountain. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4483 7027 4500 7035 4511 6998 4487 6987 TIME...MOT...LOC 1802Z 251DEG 26KT 4494 7021 Kimble
Special weather statement, Jul 28, 2:16 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Gray ME
216 PM EDT Sun Jul 28 2019
MEZ009-014-281830-
Southern Somerset-Central Somerset-
216 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
At 215 PM EDT, a strong thunderstorm was located 9 miles north of
Bingham, or 22 miles southwest of Greenville, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Caratunk Plantation, Bald Mountain, Mayfield, Moscow, East Moxie and
The Forks Plantation.
This also includes...
Moxie Bald Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4529 6970 4523 6969 4512 6966 4508 6986
4525 6994 4532 6971
TIME...MOT...LOC 1815Z 259DEG 13KT 4519 6986
KimbleThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 34 min |
| Jul 28, 4:13 PM EDT | Special Weather Statement | GYX | Coos | 32 min |
| Jul 28, 5:08 PM EDT | Special Weather Statement | GYX | Coos | 37 min |
Nearby
Flash Flood Warnings in New Hampshire, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.